Alabama, 2006

Damaging Wind in Alabama, July 22, 2006

July 22, 2006 · NWS BMX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 22, 11:45 AM CST, 1 hour 40 minutes earlier.

Area forecast discussion, Jul 22, 11:45 AM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1245 PM CDT SAT JUL 22 2006

.UPDATE...UPDATED AVIATION DISCUSSION.

&&

.SHORT TERM...(TODAY THROUGH SUNDAY).

CHANGES ARE ON THE WAY...AT LEAST TEMPORARY CHANGES.  THE BIG
SOUTHEASTERN STATES UPPER RIDGE HAS BROKEN DOWN...AND A EASTERN
U.S. TROF IS BEGINNING TO BECOME ESTABLISHED.  THIS IS LEADING TO
ENHANCED RAIN CHANCES OVER THE NEXT TWO DAYS...ALONG WITH A SMALL
(BUT NOTICEABLE) MODERATION OF THE RECENT HOT WEATHER WEVE BEEN
HAVING.

THE MORNING SURFACE MESOANALYSIS REVEALS THE COLD FRONT IS STILL
QUITE A WAYS UPSTREAM (OHIO RIVER TO RED RIVER).  HOWEVER...OUTFLOW
BOUNDARY FROM AFTERNOON CONVECTION HAS MADE IT ALL THE WAY INTO
CENTRAL ALABAMA (SHOWS UP NICELY ON RADAR AND IN SURFACE PRESSURE
ANALYSIS).  THIS BOUNDARY BRIEFLY ENHANCED A FLARE UP OF CONVECTION
IN THE TENNESSEE VALLEY AROUND MIDNIGHT...BUT IT LOOKS LIKE THE
ENHANCED CONVECTIVE AREA IS NOW SHIFTING EASTWARD INTO NORTH
GEORGIA.

THE PROGRESSION OF THE OUTFLOW BOUNDARY WILL STILL LIKELY HAVE A
LARGE IMPACT ON THE DETAILS OF STORM DEVELOPMENT EARLY ON TODAY...
AND WE WILL HAVE TO WATCH CLOSELY WHERE IT ENDS UP.  AT FIRST...I
THOUGHT THAT MAYBE IT WOULD CONTINUE TO SET OF SHOWERS AND STORMS
THIS MORNING IN THE I-20 CORRIDOR...AND THEN EVERYTHING WOULD SHIFT
SOUTH.  HOWEVER...I AM NOW BEGINNING TO THINK THAT THE BOUNDARY
WILL STALL...AND DEVELOPMENT MAY WAIT UNTIL THINGS HEAT UP A BIT
MORE IN THE LATE MORNING OR AFTERNOON (AND ALSO WAIT FOR THE COLD
FRONT TO CATCH UP). THEREFORE...HAVE DECIDED TO PLACE THE HIGHEST
POPS TODAY IN THE NORTH HALF. GIVEN THE SUMMERTIME AIR MASS...AND THE
POTENTIAL LARGE CAPES...WILL HAVE TO WATCH FOR THUNDERSTORMS THAT
MAY PRODUCE SOME DAMAGING WIND GUSTS.  THE MORE ORGANIZED THE
STORMS CAN BECOME (SUCH AS IN A LINE)...THE HIGHER POTENTIAL FOR
MORE WIDESPREAD SEVERE STORMS.

SINCE I BELIEVE THE RAIN MAY ACTUALLY TAKE A WHILE TO REDEVELOP...
IT STANDS TO REASON THAT TEMPS WILL HAVE AMPLE OPPORTUNITY TO CLIMB
BEFORE THE RAIN HIT (ESPECIALLY FARTHER SOUTH).  THEREFORE...
DECIDED TO GO ABOVE MAVMOS HIGHS AGAIN TODAY.

WILL ESSENTIALLY BUY INTO THE GFS SCENARIO TONIGHT THROUGH SUNDAY
NIGHT...WITH REGARD TO THE COLD FRONTAL PLACEMENT AND MOISTURE
FIELDS.  THIS SHIFTS THE BEST RAIN CHANCES INTO THE SOUTHERN
COUNTIES...AND ALSO BRINGS TEMPERATURES DOWN TO MORE SEASONAL
LEVELS.

.LONG TERM...(MONDAY THROUGH FRIDAY).
NO HUGE SURPRISES THIS PACKAGE BY THE MEDIUM RANGE MEMBERS. MAIN
CHALLENGE REMAINS RAIN CHANCES AND AERIAL PLACEMENT.

AS MENTIONED IN THE PAST SEVERAL EXTENDED DISCUSSIONS...UPPER LEVEL
TROUGH LOCATED FROM THE GREAT LAKES TO SOUTHERN LOUISIANA AT THE
START OF THE PERIOD...WITH TWO STOUT RIDGES ON EITHER SIDE OF THE
TROUGH. UPPER LEVEL JET PATTERN KEEPS SYSTEMS RATHER PROGRESSIVE
ACROSS EASTERN CANADA AND THIS WILL VIRTUALLY CUT OFF THE TROUGH
OVER THE DEEP SOUTH. WHAT THIS MEANS IS THAT NO DIGGING OF THE
TROUGH IS EXPECTED BEYOND MONDAY...WITH A SLOW HEIGHT RISE FORECAST
THROUGH THE PERIOD. GFS/ECMWF ARE MUCH MORE IN LINE TODAY WITH A
PIECE OF THE RIDGE BUILDING BACK INTO THE AREA BY PERIODS END FROM
THE ATLANTIC. THE UPPER PATTERN WILL THEREFORE LOSE ITS AMPLITUDE.
THE SURFACE COLD FRONT SHOULD BE LOCATED ROUGHLY FROM MONTGOMERY TO
LAFAYETTE BY MONDAY MORNING. THIS FRONT ENDS UP PARALLEL
TO THE UPPER FLOW INITIALLY AND WILL HANG UP ACROSS SOUTH CENTRAL
ALABAMA. THE FRONT MEANDERS AROUND AND EVENTUALLY LOSES MUCH OF ITS
DEFINITION BY PERIODS END...AS SURFACE FLOW SWINGS AROUND TO THE
SOUTH IN MOST PLACES. THIS MEANDERING WILL ADD SOME UNCERTAINTY TO
THE POP FORECAST AREAS. WILL KEEP THE GENERAL TREND OF BEST POPS
SOUTHEAST TO BEGIN WITH...THEN GRADUALLY EXPANDING TO THE ENTIRE
AREA BY THURSDAY AND FRIDAY. MODELS ARE TRYING TO INTRODUCE SOME
DRY AIR INTO A LARGE PART OF THE AREA BEHIND FRONT...BUT ITS MISSING
IT AT THE INITIAL HOUR. MODELS ALSO ADD THE IDEA OF SEVERAL SHORT
WAVE TROUGHS MOVING ACROSS THE AREA BEYOND TUESDAY. AVAILABLE
MOISTURE WILL BE THE KEY HERE.

AT THIS TIME...WILL DECREASE POPS A TAD MONDAY NIGHT AND TUESDAY
AS SOME DRIER AIR MAY INVADE THE AREA AND KEEP MOISTURE LIMITED TO
FAR SOUTH. WILL KEEP THE REMAINDER OF THE FORECAST CLOSE TO WHERE
IT IS NOW WITH SCATTERED ACTIVITY...MAINLY DURING DAYLIGHT HOURS. AS
FOR TEMPERATURES...GFS MOS AND MEN HAVE INCREASED THIS RUN. BUT AFTER
FURTHER THICKNESS REVIEW...AM WONDERING IF THE MOS VALUES ARE STILL
TOO LOW. WILL INCREASE FORECAST HIGHS AND STAY AT OR JUST ABOVE
MOS GUIDANCE THROUGH THE PERIOD...NEAR OR JUST ABOVE NORMAL.

&&

.AVIATION...DISCUSSION FOR 18Z TAFS.

THUNDERSTORMS HAVE DEVELOPED IN ERNEST OVER THE LAST HOUR AND THIS
TREND IS EXPECTED TO CONTINUE THROUGH 19Z.  THUNDERSTORMS SHOULD
EVOLVE INTO A SOLID LINE OVER THE NEXT COUPLE OF HOURS AND SWEEP
ACROSS CENTRAL ALABAMA AT AROUND 20 MPH.  ADDITIONAL DEVELOPMENT
BEHIND THIS INITIAL LINE CANNOT BE RULED OUT.  ADDITIONALLY AHEAD OF
THIS LINE SCATTERED THUNDERSTORMS CAN BE EXPECTED.  IFR CONDITIONS
CAN BE EXPECTED TO LAST FROM ONE TO TWO HOURS AT ANY GIVEN TAF
SITE.  LATER THIS EVENING...BEHIND THE INITIAL LINE OF THUNDERSTORMS
PARTIAL CLEARING IS EXPECTED PRODUCING PREDOMINATELY VFR CONDITIONS
AT TCL...BHM AND EET...WITH MVFR CONDITIONS PREDOMINATE AT
ANB...TOI...AND MGM.  OVERNIGHT CONDITIONS ARE EXPECTED TO IMPROVE
AREA WIDE WITH RESPECT TO CLOUDS/PRECIPITATION.  WINDS WILL BECOME
LIGHT...WITH SOME DECREASED VISIBILITY AROUND ANB (3 TO 4 SM).
BETWEEN 12 AND 18 Z TOMORROW EXPECT LIGHT NORTHERLY WINDS AND
SCATTERED HIGH CLOUDS.

TRIED TO TIME THE PASSAGE OF THE MAJOR LINE OF THUNDERSTORMS AND THE
ASSOCIATED CLOUD INCREASES.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&
Hazardous weather outlook, Jul 22, 12:30 PM CST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CDT SAT JUL 22 2006

ALZ011>015-017>050-231830-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
130 PM CDT SAT JUL 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIDESPREAD STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE EXPECTED ACROSS
CENTRAL ALABAMA THIS AFTERNOON AND EVENING.

A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS CENTRAL ALABAMA
THIS AFTERNOON AND EVENING IS EXPECTED TO AFFECT THE INTERSTATE 59
AND 20 CORRIDORS INCLUDING BIRMINGHAM AND TUSCALOOSA METROPOLITAN
AREAS BETWEEN 1 AND 3 PM...AREAS ALONG A LINE FROM RAGLAND OAK
MOUNTAIN AND EUTAW BETWEEN 2 AND 4...AREAS ALONG A LINE FROM
ANNISTON...JEMISON TO DEMOPOLIS BETWEEN 3 AND 5 PM.  LOCALLY GUSTY
WINDS...FREQUENT LIGHTNING...AND UP TO TWO INCHES OF RAINFALL IN A
SHORT PERIOD OF TIME CAN BE EXPECTED. ADDITIONAL DEVELOPMENT IS
POSSIBLE AHEAD OF THIS LINE. SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO CONTINUE DEVELOPING THROUGH 6 PM ACROSS MUCH OF CENTRAL
ALABAMA. THE STRONGER LINE OF THUNDERSTORMS WILL MOVE ACROSS AREAS
SOUTHEAST OF A LINE FROM CHEAHA STATE PARK TO CLANTON...TO CHICKASAW
STATE PARK AFTER 400 PM. LOCALLY GUSTY WINDS...FREQUENT LIGHTNING...
AND UP TO AN INCH OF RAINFALL IN A SHORT PERIOD OF TIME IS POSSIBLE.

ADDITIONAL THUNDERSTORM DEVELOPMENT CANNOT BE RULED OUT IN
THE WAKE OF THE LINE OF THUNDERSTORMS THAT HAS NOW MOVED
SOUTHEAST OF THE AREA. ANYONE PLANING TO SPEND ANY AMOUNT OF TIME
OUTDOORS IS URGED TO KEEP AN EYE TO THE SKY AND AN EAR TUNED TO YOUR
WEATHER RADIO.

WET MICROBURST POTENTIAL:
BIRMINGHAM...MODERATE.
MONTGOMERY...MODERATE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ONCE AGAIN ON
SUNDAY...MAINLY SOUTHEAST OF A LINE FROM ANNISTON TO CLANTON TO
SELMA.  SMALL HAIL...WIND GUSTS UP TO 40 MPH AND FREQUENT LIGHTNING
WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE NECESSARY SATURDAY EVENING.

12/SIRMON

In the hours before

Special weather statement, Jul 22, 11:55 AM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1255 PM CDT SAT JUL 22 2006

ALZ024-221845-
JEFFERSON-
1255 PM CDT SAT JUL 22 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON COUNTY UNTIL 145
PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING...WINDS 35 TO 45 MPH...AND
LOCALLY HEAVY RAINFALL ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 1255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER GRAYSVILLE...MOVING EAST AT 10 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WEST JEFFERSON...
SYLVAN SPRINGS...PLEASANT GROVE...MULGA...MAYTOWN...GRAYSVILLE...
ADAMSVILLE AND MINOR THROUGH 145 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.

IN ADDITION TO THE LIGHTNING...THESE STORMS COULD PRODUCE STRONG
GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW
AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.

MINOR FLOODING COULD ALSO BE POSSIBLE. PONDING OF WATER ON
ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG
CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF
UNKNOWN DEPTH.

10/ARM
Special weather statement, Jul 22, 12:12 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
112 PM CDT SAT JUL 22 2006

ALZ029-221915-
RANDOLPH-
112 PM CDT SAT JUL 22 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RANDOLPH COUNTY UNTIL 215
PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM APPROACHING
THUNDERSTORMS...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM A CLUSTER OF
APPROACHING THUNDERSTORMS...

AT 109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM NEWELL TO 10 MILES WEST OF
WEDOWEE...MOVING EAST AT 20 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
CORINTH...NEWELL...WOODLAND...WEDOWEE AND ROANOKE THROUGH 215 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.

12/SIRMON
Special weather statement, Jul 22, 12:31 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
131 PM CDT SAT JUL 22 2006

ALZ017-018-026-221915-
BLOUNT-ETOWAH-ST. CLAIR-
131 PM CDT SAT JUL 22 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ST. CLAIR...ETOWAH AND
BLOUNT COUNTIES UNTIL 215 PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER SPRINGVILLE...MOVING EAST AT 10 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SPRINGVILLE...
ONEONTA...MARGARET...HIGHLAND LAKE...BRANCHVILLE...ARGO...ALLGOOD AND
ODENVILLE THROUGH 215 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.

IN ADDITION TO THE LIGHTNING...THESE STORMS COULD PRODUCE SMALL
HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE
OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.

ALSO...THESE STORMS COULD PRODUCE STRONG GUSTY WINDS. THESE WINDS
CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS
SUCH AS LAWN FURNITURE AND TRASH CANS.

10/ARM
Special weather statement, Jul 22, 12:50 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
150 PM CDT SAT JUL 22 2006

ALZ025-027-221930-
SHELBY-TALLADEGA-
150 PM CDT SAT JUL 22 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SHELBY AND TALLADEGA
COUNTIES UNTIL 230 PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER VINCENT...MOVING EAST AT 10 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR VINCENT...
HARPERSVILLE...CHILDERSBURG...BON AIR...ALPINE BAY RESORT...WALDO...
TALLADEGA AND WINTERBORO THROUGH 230 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.

IN ADDITION TO THE WINDS...STRONG GUSTY WINDS WILL BE POSSIBLE.
THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND
UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.

10/ARM
Special weather statement, Jul 22, 1:02 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
202 PM CDT SAT JUL 22 2006

ALZ019-221945-
CALHOUN-
202 PM CDT SAT JUL 22 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CALHOUN COUNTY UNTIL 245
PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER WEST END-COBB TOWN...MOVING EAST AT 10 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR OHATCHEE...WEST END
COBB TOWN...SAKS...HOBSON CITY...BLUE MOUNTAIN...ANNISTON...WEAVER
AND FORT MCCLELLAN THROUGH 245 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.

IN ADDITION TO THE LIGHTNING...THESE STORMS COULD PRODUCE STRONG
GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW
AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.

10/ARM
Local storm report, Jul 22, 1:23 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
223 PM CDT SAT JUL 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 PM     HAIL             1 NW WEST BLOCTON       33.13N 87.14W
07/22/2006  E0.88 INCH       BIBB               AL   PUBLIC

            NICKEL SIZED HAIL ON HWY 9 BETWEEN VANCE AND WEST
            BLOCTON.

&&

DCW

The radar

The Birmingham radar (KBMX), 86 km away, was scanning. The volume nearest the first event began at 19:25 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Talladega

When
July 22, 1:25 PM CST
Where
Talladega County, Munford
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
33.533, -85.950

A tree was blown down onto a house and car.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522434.